Home  |  About us  |  Editorial board  |  Ahead of print  | Current issue  |  Archives  |  Submit article  |  Instructions |  Search  |   Subscribe  |  Advertise  |  Contacts  |  Login 
  Users Online: 962Home Print this page Email this page Small font sizeDefault font sizeIncrease font size  
ORIGINAL ARTICLE

Study of adverse drug reactions to antiretroviral therapy in a tertiary care hospital, Tirupati


1 ADR Monitoring Centre, Sri Venkateswara Medical College, Tirupati, Andhra Pradesh, India
2 Department of Pharmacy Practice, Sri Padmavathi School of Pharmacy, Tiruchanoor, Andhra Pradesh, India
3 ART Centre, SVRRGG Hospital, Tirupati, Andhra Pradesh, India

Correspondence Address:
Rajalakshmi Rukmangathen,
Patient Safety Pharmacovigilance Associate, ADR Monitoring Centre, S.V. Medical College, Tirupati, Andhra Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/picr.PICR_133_18

Purpose: Human immunodeficiency virus-infected patients do not adhere to their antiretroviral therapy (ART) due to adverse effects of drugs. The continuous monitoring of adverse drug reactions (ADRs) may ensure the safe use of drugs in patients. Hence, a retrospective analysis was carried out to assess the ADRs pattern, causality, and severity associated with various antiretroviral drug regimens in patients receiving ART. Materials and Methods: A retrospective, analytical study was carried out at ART nodal center in Sri Venkateswara Ramnarain Ruia Government General Hospital, Tirupati. Data were collected by spontaneous reporting of health-care professionals from ART centers using Suspected ADR Reporting Forms of Indian Pharmacopoeia Commission to record the ADRs occurred in the patients who underwent treatment from December 2015 to November 2016. A total of 299 ADR reports were collected during the study period. The causality and severity of the reported ADRs were assessed using suitable scales. Results: From a total of 299 ADR reports, females (63.81%) experienced higher ADRs than males (36.12%). The highest number of ADRs was reported to zidovudine/lamivudine/nevirapine (ZLN) regimen (76.92%) than tenofovir/lamivudine/efavirenz (TLE) regimen (23.07%). Cutaneous reactions were higher (34.34%) among patients receiving ZLN therapy, and drowsiness (53.62%) was the most common ADR in patients receiving TLE regimen. According to the World Health Organization causality assessment scale, most of the ADRs were possible (75.92%). On the assessment of Modified Hartwig and Siegel Severity Scale, 55.09% of ADRs were moderate. Conclusion: The study showed an increased incidence of ADRs to ART which calls for efficient pharmacovigilance systems to improve patient care and drug safety.
    
 

  Search Pubmed for
 
    -  Rukmangathen R
    -  Brahmanapalli VD
    -  Thammisetty DP
    -  Pemmasani D
    -  Gali SD
    -  Atmakuru RB
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed35    
    PDF Downloaded4    

Recommend this journal